MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Model Number TT0.25F6-450
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Localized Skin Lesion (4542)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tip was not retained for evaluation.A review of the datalogs showed that tuning, force, and activation errors occurred during treatment.Functional testing passed.Based on the evaluation of the data, the handpiece and system performed as expected.The user will want to verify that they are using adequate coupling fluid as they are performing treatments.The investigation is underway.
 
Event or Problem Description
A patient reported burns with scabbing to the lower side eyelid one day post a thermage flx eye treatment.During the treatment, the doctor performed 450 reps and used an eye shield with the highest energy level of 3 used.An error sound was heard 2-3 times during the treatment, but the treatment was able to be completed with no problems noted.The doctor was unsure what error message(s) were received.No other treatments besides thermage were being performed in the same symptom area, nor had any other treatments been performed in the symptom area within the prior thirty days.Solta medical cryogen and almost 30 ml of coupling fluid was used during the treatment.This was the initial use of the treatment tip, which was inspected prior to use and throughout the treatment with no anomalies noted.The treatment tip was not retained for evaluation.Three pictures labeled one day and two days after treatment were reviewed by the solta medical reviewer.It is not clear if the pictures are from one eye or both eyes.Burned areas and scabs are visible on the lower and upper eyelids.The patient was treated with neodex (steroids + antibiotics) ointment to prevent the scabs from becoming dry.The patient¿s current status noted that after two weeks, red marks remained.
 
Additional Manufacturer Narrative
Evaluation of the data log showed that the following errors occurred during treatment: quantity - error id - description - percent of reps.1 - ec781 - err_activation_button_timed_out - 0.22%.3 - ec78b - err_treatment_tip_force_low - 0.67%.6 - ed4c2 - err_gen_tuning_failure - 1.33%.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the handpiece and system performed as expected.The data log confirmed provider¿s report of errors during treatment.The cause of ed4c2 (generator tuning failure), ec78b (low force), and ec781 (activation button timed out) errors is unknown as the treatment tip was unavailable for return.These event codes present no patient risk and could have been caused by user technique.A review of the manufacturing records showed all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.According to the thermage flx system user manual, burns are known possible adverse patient reactions to thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19671230
Report Number3011423170-2024-00183
Device Sequence Number6918107
Product Code GEI
UDI-Device Identifier00816995021353
UDI-Public00816995021353
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT0.25F6-450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown